U.S. doctors online nowAsk doctors free
OR
A 62-year-old male asked:

my wife had graves disease but is now hypothyroid. synthroid (thyroxine) has helped her, but she feels itchy and a bit hyper. she only started two weeks ago. should she take less?

3 doctor answers5 doctors weighed in
Dr. Rashid Khan
Internal Medicine 33 years experience
Less Synthroid (thyroxine).: You should consult your physician regarding the dose of your medication synthroid (thyroxine). You are probably taking higher dose of medication than needed .The dose of synthroid (thyroxine) need to be decreased and you should get your TSH level checked. Make an appointment today.
Dr. HUGH Melnick
Fertility Medicine 49 years experience
NOT NECESSARILY: There are different two issues. Her itching is due to antithyroid antibodies and is best treated by increasing the dose of synthroid (thyroxine). That said, she should consider switching to armour thyroid, taken in divided doses, which should make her feel less hyper. Pls follow her pulse rate and basal body temperatures and see if she has hand tremors. These are most helpful in determining proper dosage.
Dr. David Djang
Nuclear Medicine 23 years experience
Probably: Sounds like she may need to be on less synthroid, (thyroxine) but she should make an appointment with her physician first who can check blood levels and talk to her about her symptoms.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 48-year-old member asked:

I've had cold symptoms for 3 days. If I had the flu would I have vomited?

1 doctor answer3 doctors weighed in
Dr. Joseph Bouvier
Pediatrics 25 years experience
Possibly: Flu can include: fever, cough, sore throat, runny or stuffy nose, body aches, headache, chills, extreme fatigue, and sometimes vomiting and diarrhea. If progresses and worsens, respiratory distress and worse. Colds can have the same but usually not extreme fatigue, muscle aches and chills.
A 30-year-old member asked:

What liver function tests are needed if I had hepatitis a years ago?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
None needed: If you had hepatitis years ago, you do not need any testing of liver function tests.
A 48-year-old member asked:

49 year old with serious nasal congestion, really bad when lying down. Have had this problem for a while?

1 doctor answer3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Seek treatment: Infection can cause congestion as well as bad allergies. There are medicines for both. We have many different medications for severe nasal allergies so see your doctor to know what treatment would be right for you. When you lie down the pressure in the veins of your nasal passages is higher and the congestion is usually worse. That is normal.
A female asked:

My daughter is 14. She has double session tryouts for soccer. That equals 4 1/2 hours of soccer a day. She has horrible blisters on her feet. Her second toe has a blister under her tonail. Her tonail is off colored now. What should we do. She has two more

3 doctor answers5 doctors weighed in
Dr. Brandon Macy
Podiatry 41 years experience
Blisters under: Toenails are quite common in sports participants. If you're able to drain it, apply a topical antibiotic and wrap it in a band aid, that's about the best you can do short term. You might want to check on the size of the soccer boots. If too small, they can be making things worse. Also, i hope the coach/trainer has them wearing running shoes for the pure running workouts.
Dr. Jeffrey Kass
Podiatry 28 years experience
She might try wearing two pair of socks on each foot and see if that helps. This was something I was taught back in high school by my coach and it worked for me. ( to prevent the blisters, not treat them.)
Aug 16, 2012
CA
A 20-year-old female asked:

I had UTI and while I was getting treated I was bleeding a lot, like a normal period, but is that normal? I had my period a week before I had uti.

2 doctor answers4 doctors weighed in
Dr. Annette Fineberg
Obstetrics and Gynecology 29 years experience
No: Treating a UTI should not cause vaginal bleeding. Sometimes a UTI can cause some blood in your urine but it is usually not heavy. It is possible the symptoms felt like a UTI but were from some other cause.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 13, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.